SSRIs — Cipralex (Escitalopram) and Zoloft (Sertraline)

Discussion in 'Support' started by Sen, Oct 18, 2017.

    1. Sen
      Caffeine

      Sen Member

      Tinnitus Since:
      a few years ago
      Cause of Tinnitus:
      dunno
      I've been given a choice between cipralex (escitalopram) and zoloft (sertraline). This is in an attempt to help my ongoing health anxiety and major depression associated with the symptoms I experience.

      I know there are mixed opinions in the T & H world about these medications. I really am struggling to get through the day, though, and if they do what they're supposed to do it could make a huge difference.

      I dunno.
       
    2. butterfly75
      No Mood

      butterfly75 Member

      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Loud music
      I've taken both Zoloft and Lexapro (the other name for escitalopram.) I thought Zoloft was helpful, with the least side effects, except for a slight stomachache if you don't eat breakfast. Escitalopram gave me a lot of side effects, but everyone is different of course. I had to stop taking them but they could really make a difference, if you think it will help! They do take a while to start working though but after a few weeks you start to feel the anxiety is being subdued.
       
      • Useful Useful x 2
      • Helpful Helpful x 1
      • Creative Creative x 1
    3. jimH
      No Mood

      jimH Member Benefactor

      Tinnitus Since:
      30 years+
      Cause of Tinnitus:
      Acoustic trauma

      You've heard that saying "desperate times call for desperate measures."

      This is one of them. I was in a very similar dark and desperate place once. A downward spiral of depression and despair. I was wasting away both mentally and physically.

      The only thing that pulled me out of it was an SSRI. Although, I can't speak from experience regarding either of those two. I can tell you that the one I took really saved my bacon.

      I hope things will begin to improve for you very soon!
       
      • Like Like x 2
      • Helpful Helpful x 1
    4. glynis
      Feminine

      glynis Member Benefactor Ambassador Hall of Fame

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      I think I would go for the second option.
      It's good to read up about them though as some meds help other symptoms also so get the most out of the best one for you.
      Amitrypaline ,Nortriptyline and Mertazepin can help sleep,anxiety,pain and help tinnitus for some people and depression.
      Venlafaxine causes insomnia and would need another AD for sleep with it.

      Love glynis
       
    5. AUTHOR
      AUTHOR
      Sen
      Caffeine

      Sen Member

      Tinnitus Since:
      a few years ago
      Cause of Tinnitus:
      dunno
      Why?
       
    6. glynis
      Feminine

      glynis Member Benefactor Ambassador Hall of Fame

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      @Sen,
      Its up to you no reason only personal but we all are different and im sure it could be ok for you.
      Love glynis
       
    7. AUTHOR
      AUTHOR
      Sen
      Caffeine

      Sen Member

      Tinnitus Since:
      a few years ago
      Cause of Tinnitus:
      dunno
      I took 10mg escitalopram today and I feel absolutely horrible. Symptoms all feel pronounced. My face is even twitching, which it rarely ever does. Should this pass?
       
    8. butterfly75
      No Mood

      butterfly75 Member

      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Loud music
      The same thing happened to me the first day. Dizziness, chest pain, feeling like I was "sick." I was taking a 10 mg dose as well. My psychiatrist had told me the side effects would stop after two-three weeks, but I didn't want to continue taking it. A doctor admitted to me that escitalopram did usually have more side effects because "it's a newer drug" and he prescribed me Zoloft again, which thankfully didn't cause a reaction this time either. But if you feel like you could wait a while, the side effects from escitalopram will probably completely go away in a few weeks though.
       
      • Like Like x 1
      • Agree Agree x 1
    9. AUTHOR
      AUTHOR
      Sen
      Caffeine

      Sen Member

      Tinnitus Since:
      a few years ago
      Cause of Tinnitus:
      dunno
      My tinnitus is really, really loud. This is the first time I've been truly bothered by my T in a long time. I don't think I will continue taking this med.
       
    10. AUTHOR
      AUTHOR
      Sen
      Caffeine

      Sen Member

      Tinnitus Since:
      a few years ago
      Cause of Tinnitus:
      dunno
      So for a long time I had been almost completely habituated to my tinnitus. Now, after taking escitalopram, I'm not habituated to it anymore. I'm not distressed on the same level I was when my tinnitus first appeared, but I'm still annoyed and upset.

      The drug has undoubtedly made it louder and more piercing, not just my perception of it. I knew trying an SSRI was a bad idea.

      I really hope it settles down, or that I'm able to habituate quickly.
       
    11. jimH
      No Mood

      jimH Member Benefactor

      Tinnitus Since:
      30 years+
      Cause of Tinnitus:
      Acoustic trauma
      If your depression and anxiety are really bad then I don't think it was a bad idea to try and SSRI. As I previously posted, one of them really helped me a lot years ago. It's just that you had a bad reaction to escitalopram. @butterfly75 stated in Her post that She did also. Then She switched to Zoloft and did not have a problem with a very unpleasant reaction.

      In your first post you mentioned that your doctor suggested either cipralex (escitalopram) or zoloft (sertraline). Why not have your doctor put you on Zoloft before you totally give up on SSRI.s? Perhaps you'll do a lot better on that too.
       
    12. AUTHOR
      AUTHOR
      Sen
      Caffeine

      Sen Member

      Tinnitus Since:
      a few years ago
      Cause of Tinnitus:
      dunno
      I don't want to risk it. My tinnitus got louder after one escitalopram pill and it's still louder now over 24 hours after taking it. I can't keep gambling like this.
       
    13. MBH

      MBH Member

      Location:
      Upstate NY
      Tinnitus Since:
      06/2017
      Cause of Tinnitus:
      Overloaded stress
      With my T and bad anxiety I did not have before at first I didn't want to take nothing but I was getting dark and a neor doc put me on nortriptyline but it did not work for me then gp put me on Zoloft also did not work for me then went psychiatrist put me on lithium small dose and Klonopin 5mg small dose so far it work for me and my T is fine. It's hard to say what works for people. Learn to withdrawal properly because if you don't come off right it is hell. For sleep I only do 2 tyenol pm.
       
    14. AUTHOR
      AUTHOR
      Sen
      Caffeine

      Sen Member

      Tinnitus Since:
      a few years ago
      Cause of Tinnitus:
      dunno
      Clonazepam is a benzodiazepine, not an anti-depressant. 5mg is also a very high dose of clonazepam, not a small dose.

      Lithium is a mood stabilizing drug, not an anti-depressant.
       
    15. MBH

      MBH Member

      Location:
      Upstate NY
      Tinnitus Since:
      06/2017
      Cause of Tinnitus:
      Overloaded stress
      I will say it work for my anxiety and does not bother me and I'm not space out, the other two I tried I had a bad time with. I'm also new to drugs .5 on the bottle. If it was up to me I would not be on any of them. The first two months I tried to control it with vitamins and I was on nothing before I got t. Ive only had T 3months. And never step one foot in a doc office and I'm 52. It's a difficult thing to accept, I read everything on this site about meds, but it is trial and error. I hope you find the right combo.
       
    16. AUTHOR
      AUTHOR
      Sen
      Caffeine

      Sen Member

      Tinnitus Since:
      a few years ago
      Cause of Tinnitus:
      dunno
      T has mostly gone back to normal now, thankfully. This whole incident really caught me off guard.
       
      • Like Like x 1
    17. butterfly75
      No Mood

      butterfly75 Member

      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Loud music
      Glad it went down for you! An SSRI made my tinnitus more piercing and louder too, but thankfully it went down to the usual level three days later (and I was still taking it.) Sorry you haven't been able to find something that helps yet :(
       
    18. AUTHOR
      AUTHOR
      Sen
      Caffeine

      Sen Member

      Tinnitus Since:
      a few years ago
      Cause of Tinnitus:
      dunno
      I'm actually not sure it has gone down yet. I thought it did, but I tried watching some TV and it went up again. It seems like it's more reactive to noise?

      Whatever, it's pointless to try and figure it out. There's no good answer for any of this. There's no point in thinking about it. I'll just have to deal with it now...
       

Share This Page

Loading...